Neuroleptic Malignant Syndrome: A Case Aimed at Raising Clinical Awareness

نویسندگان

  • Jad Al Danaf
  • John Madara
  • Caitlin Dietsche
چکیده

A 60-year-old man with a history of bipolar disorder on risperidone, bupropion, and escitalopram was admitted for community acquired streptococcal pneumonia. Four days later, he developed persistent hyperthermia, dysautonomia, rigidity, hyporeflexia, and marked elevation of serum creatine phosphokinase. He was diagnosed with neuroleptic malignant syndrome (NMS) and improved with dantrolene, bromocriptine, and supportive therapy. This case emphasizes the importance of considering a broad differential diagnosis for fever in the ICU, carefully reviewing the medication list for all patients, and considering NMS in patients with fever and rigidity.

برای دسترسی به متن کامل این مقاله و 23 میلیون مقاله دیگر ابتدا ثبت نام کنید

ثبت نام کنید

اگر عضو سایت هستید لطفا وارد حساب کاربری خود شوید

منابع مشابه

Diagnosis and implications in the therapeutic management of patient with afebrile neurolepctic malignant syndrome

This report aims at raising clinical awareness for the diagnosis of atypical presentations of neuroleptic malignant syndrome (NMS). We describe the case of a female patient with NMS symptoms, except fever, after starting the use of chlorpromazine. The afebrile condition delayed the consideration of NMS by the emergency clinicians who provided her initial assessment. Before this consideration, a...

متن کامل

Olanzapine-Induced Neuroleptic Malignant Syndrome

Neuroleptic malignant syndrome (NMS) is a rare but life-threatening idiosyncratic side effect resulting from neuroleptic drugs. NMS mainly occurs in patients treated with high-potency typical antipsychotics, but rarely caused by atypical antipsychotics. Although NMS is less common with atypical antipsychotic, but it seems that its incidence is rising due to increased administration of such drug...

متن کامل

Anti-NMDA-receptor encephalitis presenting with catatonia and neuroleptic malignant syndrome in patients with intellectual disability and autism

We report anti-N-methyl-d-aspartate (NMDA) receptor encephalitis in two patients with autism and intellectual disability presenting with neuropsychiatric symptoms of catatonia and neuroleptic malignant syndrome. Case reports such as these help raise awareness of this clinical issue. By paving the way for earlier diagnoses they ultimately maximise the potential for curative treatments and preven...

متن کامل

Case report on clozapine-associated neuroleptic malignant syndrome

ABSTRACT This article summarizes the clinical manifestations of one case of clozapine-associated neuroleptic malignant syndrome and discusses its diagnosis, predisposing factors and treatment based on a literature review. Early identification and treatment is critical to lower the mortality of clozapine-associated neuroleptic malignant syndrome.

متن کامل

Neuroleptic malignant syndrome in Malaysia: a university hospital experience.

The neuroleptic malignant syndrome (NMS) is a potentially fatal complication of antipsychotic therapy. A retrospective study of nine patients seen over six years at the University Hospital, Kuala Lumpur (UHKL), is described. The estimated annualised incidence was 1.2 per 1000 in-patients with psychosis. No ethnic difference was detected. Clinical features were similar to experiences elsewhere, ...

متن کامل

افزودن به منابع من


  با ذخیره ی این منبع در منابع من، دسترسی به آن را برای استفاده های بعدی آسان تر کنید

برای دسترسی به متن کامل این مقاله و 23 میلیون مقاله دیگر ابتدا ثبت نام کنید

ثبت نام کنید

اگر عضو سایت هستید لطفا وارد حساب کاربری خود شوید

عنوان ژورنال:

دوره 2015  شماره 

صفحات  -

تاریخ انتشار 2015